Update

Hello everyone,

This week I went for my usual monthly check-up. I saw a different doctor this time. I was hoping I wouldn't need injections on this visit - so was devastated when he said that he wasn't at all happy with my results. He said there had been an improvement early in the treatment but it has not stabilised at all and keeps coming back. He booked me in for injections in both eyes and said that he would like to change the medication next month. I'm not sure if he mentioned Lucentis, or if I assumed this as I don't know of anything else used by NHS. The other doctor I usually see hasn't mentioned anything about the treatment not working as well as they hoped. This has come as a very big disappointment as you can imagine. I guess all I can do now is keep fingers crossed that a change in meds will work for me.

6 Replies

oldest • newest
  • Ah Sophie, I feel for you, had the same sort of review myself last time. Sending you hugs and love xxx

    It's taken me a couple of months to feel back on track -the feeling of devastation is so very strong isn't it? All I can say is be kind to yourself, cry when you need to, find something to be positive about (I've reduced my hours at work so can go to Tai chi classes which help lower my stress levels which Dr said was some of the cause of my prob).

    This journey is a marathon not a sprint, just one foot in front of the other, keep your chin up x

    Best of luck to you going forward.

  • Thanks for you kind words, Eyesright. I am a believer that stress can affect the body in many ways and - you are not necessarily aware that you are stressed.

    I now think that the very unpleasant after effects I have suffered, have been caused by the iodine. Tuesday this week when I went to the hospital, was very hot. After the injection in my right eye it was so very sore I didn't want to open my eye. When I went back to the operating room for my left eye injection, I told the doctor how sore my eye was. She said that she had used more iodine than usual because of the hot weather. Another drop of anaesthetic worked like magic but didn't last very long!! I think she must have eased up on the iodine for my left eye as I had no nasty after effects. Perhaps a good cry would wash it away - but can hardly do that until you get home!!

    Good luck and keep smiling. xxx

  • Hi Sophie,

    I am so sorry to hear about your news.

    You mention that your consultant wants to 'change your medication'. I think perhaps he wants to change the injection drug from Lucentis to Eylea or vice versa?

    Some patients do respond better to one than the other.

    Please see our booklet about treatments at the following link;

    macularsociety.org/sites/de...

    I hope that this is of some help, but please feel free to give our helpline a call if you would like to discuss further.

    Best wishes

    Helpline

    Macular Society

  • Thanks Andy, nice to see that this forum is regularly monitored. Yes of course, I did mean injection drug - just badly worded!

  • Dear Sophie8196 what devastating news I was just reading this. ! How is your sight, omg injections in both eyes you poor thing! I do hope this new medication will work. I've only had one injection and was assured that it will bring results but one never knows. Please let us know how it goes. hugs from Squinty xx are you in London ?

  • Thanks Squinty. I'm going to the Bath hospital on Thursday this week for my monthly review. I don't think my sight is too bad as I can still read with specs. Unfortunately, the worry never seems to leave me, always on my mind. (Wasn't that a beautiful song?) A little understanding at home, would go a long way. Perhaps only someone with this problem, like forum members, can really understand what it is like. Best wishes. xxx

You may also like...